Hair Loss/Hair Loss


I have had cataract surgery about 5 weeks ago. The surgery was successful. Can I start making use of minoxidil or finastride for hair regrowth or is it still too early after surgery?

J Cataract Refract Surg. 2011 May 7. [Epub ahead of print]
Finasteride-associated cataract and intraoperative floppy-iris syndrome.
Wong AC, Mak ST.

From the Department of Ophthalmology (Wong), Union Hospital, and the Department of Ophthalmology (Mak), Caritas Medical Centre, Hong Kong.

A 47-year-old man who had been using finasteride for male pattern alopecia for 4 years complained of progressive bilateral blurring of vision. His general health had been good, and he was not on any other long-term medication. Examination showed bilateral anterior subcapsular cataracts. Phacoemulsification and insertion of intraocular lenses were performed, and both eyes showed features of intraoperative floppy-iris syndrome (IFIS), including undulation and billowing of the iris, iris prolapse, and pupil constriction. We believe the use of finasteride can be associated with cataract formation and IFIS. Ophthalmologists and physicians prescribing finasteride should be aware of this possible association. FINANCIAL DISCLOSURE: Neither author has a financial or proprietary interest in any material or method mentioned.

If finasteride is associated with cataract formation, I would not use it again.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.